Proceedings of the Japan Academy, Series A, Mathematical Sciences

A remark on monotonicity for the Glauber dynamics on finite graphs

Tomoyuki Shirai

Full-text: Open access


We show that under the heat-bath Glauber dynamics for the ferromagnetic Ising model on a finite graph, the single spin expectation at a fixed time starting at the all-up configuration is not necessarily an increasing function of coupling constants.

Article information

Proc. Japan Acad. Ser. A Math. Sci., Volume 86, Number 2 (2010), 33-37.

First available in Project Euclid: 1 February 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60K35: Interacting random processes; statistical mechanics type models; percolation theory [See also 82B43, 82C43] 82C20: Dynamic lattice systems (kinetic Ising, etc.) and systems on graphs

Glauber dynamics spectral gap spin expectation monotonicity conjecture


Shirai, Tomoyuki. A remark on monotonicity for the Glauber dynamics on finite graphs. Proc. Japan Acad. Ser. A Math. Sci. 86 (2010), no. 2, 33--37. doi:10.3792/pjaa.86.33.

Export citation


  • [1]C. M. Fortuin, P. W. Kasteleyn and J. Ginibre, Correlation inequalities on some partially ordered sets, Comm. Math. Phys. 22 (1971), 89-103.
  • [2]R. B. Griffiths, Correlations in Ising ferromagnets I, J. Math. Phys. 8 (1968), 478-483.
  • [3]R. B. Griffiths, Correlations in Ising ferromagnets II, J. Math. Phys. 8 (1968), 484-489.
  • [4]R. B. Griffiths, C. A. Hurst and S. Sherman, Concavity of magnetization of an Ising ferromagnet in a positive external field, J. Math. Phys. 11 (1970), 790-795.
  • [5]D. G. Kelly and S. Sherman, General Griffiths inequalities on correlations in Ising ferromagnets, J. Math. Phys. 9 (1968), 466-484.
  • [6]D. A. Levin, Y. Peres and E. L. Wilmer, Markov chains and mixing times, Amer. Math. Soc., Providence, RI, 2009.
  • [7]S. Nacu, Glauber dynamics on the cycle is monotone, Probab. Theory Related Fields 127 (2003), no. 2, 177-185.
  • [8]G. S. Sylvester, Inequalities for continuous-spin Ising ferromagnets, J. Statist. Phys. 15 (1976), no. 4, 327-341.